Tennessee, 2008Drought in Tennessee, November 1 to 30, 2008
November 1 to 30, 2008 · NWS OHX · 20 events in 20 counties and zones
Drought conditions slowly improved but moderate to severe drought persisted across the area.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions slowly improved but moderate to severe drought persisted across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 31, 5:55 PM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Oct 31, 5:55 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT FRI OCT 31 2008
.AVIATION...SURFACE HIGH PRESSURE WILL PERSIST FROM THE MID ATLANTIC
STATES THROUGHOUT THE SE DURING THIS TAF FORECAST PERIOD. AN UPPER
LEVEL DISTURBANCE OVER S MO AND AR THIS EVENING HAS GENERATED SOME
SHOWERS AND THUNDERSTORMS TODAY AND EARLY TONIGHT. THIS SYSTEM WILL
STAY W OF THE MID STATE...AS IT WEAKENS AND MOVES SE AND INTO THE
DEEP SOUTH BY SAT AFTERNOON. NET RESULT WILL BE FOR CLEAR SKIES
AND LIGHT WINDS TO CONTINUE AT BNA AND CSV...WITH NO EARLY MORNING
FOG IMPACTS EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 555 PM CDT FRI OCT 31 2008/
UPDATE
BASED ON CURRENT TRENDS...AND TO BLEND IN BETTER WITH SURROUNDING
OFFICES...HAVE DECIDED TO LOWER MIN TEMPS FOR TONITE A FEW DEGS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
10
Hazardous weather outlook, Oct 31, 4:23 AM CST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
523 AM CDT FRI OCT 31 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
523 AM CDT FRI OCT 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
19
Drought, Bedford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Drought, Sumner
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Drought, Macon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Warren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, White
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Dekalb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Drought, Smith
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Overton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Strong Wind in California, November 1, 20081 death · 5 injured · $81,000 · 5 events
- Drought in Texas, November 1 to 30, 2008$85,000 · 2 events
- Drought in North Carolina, November 1 to 30, 200827 events
- Drought in Wisconsin, November 1 to 30, 200815 events
- Drought in South Carolina, November 1 to 30, 200813 events
- Drought in Texas, November 1 to 30, 200813 events
- Drought in California, November 1 to 30, 200811 events
- Drought in Virginia, November 1 to 30, 200810 events
- Drought in Hawaii, November 1 to 30, 20089 events
- Drought in Georgia, November 1 to 30, 20086 events
- Strong Wind and Heavy Rain in California, November 1 to 4, 2008$3,000 · 4 events
- Drought in Texas, November 1 to 30, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142773, 142776, 142777, 142778, 142779, 142780, 142793, 142794, 142797, 142799, 142801, 142806, 142808, 142810, 142818, 142820, 142822, 142825, 142830, 142834.